Lancaster EPrints

Operators associated with soft and hard spectral edges from unitary ensembles.

Blower, Gordon (2008) Operators associated with soft and hard spectral edges from unitary ensembles. Journal of Mathematical Analysis and Applications, 337 (1). pp. 239-265. ISSN 0022-247X

[img]
Preview
PDF (softhardpaper.pdf)
Download (232Kb) | Preview

    Abstract

    Using Hankel operators and shift-invariant subspaces on Hilbert space, this paper develops the theory of integrable operators associated with soft and hard edges of eigenvalues distributions of random matrices. Such Tracy--Widom operators are realized as controllability operators for linear systems, and are reporducing kernels for weighted Hardy spaces, known as Sonine spaces. Periodic solutions of Hill's equation give a new family of Tracy--Widom type operators. This paper identifies a pair of unitary groups that satisfy the von Neumann--Weyl anti-commutation relations and leave invariant the subspaces of L^2 that are the ranges of projections given by Tracy--Widom operators for the soft edge of the unitary ensemble and hard edge of the Jacobi ensemble.

    Item Type: Article
    Journal or Publication Title: Journal of Mathematical Analysis and Applications
    Additional Information: The final, definitive version of this article has been published in the Journal, Journal of Mathematical Analysis and Applications 337 (1), 2008, © ELSEVIER.
    Uncontrolled Keywords: Random matrics ; GUE ; Hankel operators ; Sonine spaces ; Hill's equation
    Subjects: Q Science > QA Mathematics
    Departments: Faculty of Science and Technology > Mathematics and Statistics
    ID Code: 737
    Deposited By: Professor Gordon Blower
    Deposited On: 07 Nov 2007
    Refereed?: Yes
    Published?: Published
    Last Modified: 09 Oct 2013 13:14
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/737

    Actions (login required)

    View Item